Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 47, NWS Melbourne, FL

April 27, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 27, 2006, 3:57 PM EDT for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2006, 3:57 PM EDT (19:57 UTC)
Expired
Apr 27, 2006, 8:00 PM EDT
In force
4 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2006-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2006-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 271957
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT THU APR 27 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF EAST CENTRAL
FLORIDA THROUGH 8 PM THIS EVENING...

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING FOR LOW
DURATION RH AND WINDS...

FLZ041-044>046-053-144-280000-
/O.NEW.KMLB.FW.W.0047.060427T1957Z-060428T0000Z/
/O.CON.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
357 PM EDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

GUSTY WEST TO NORTHWEST AROUND 20 MPH WITH GUSTS TO 25 MPH WILL
OCCUR INTO THE EARLY EVENING HOURS TODAY BEHIND A COLD FRONT. A
RED FLAG WARNING HAS BEEN ISSUED FOR WINDS IN EXCESS OF 15 MPH
AND MINIMUM RELATIVE HUMIDITY BELOW 35 PERCENT.

NORTHEAST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH
BY THE AFTERNOON. DRIER AIR WILL SETTLE ACROSS THE INTERIOR OF
EAST CENTRAL FLORIDA AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL BELOW 35 PERCENT FOR AT LEAST 4 HOURS FRIDAY AFTERNOON AND
EARLY EVENING...WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ047-054-141-147-280000-
/O.NEW.KMLB.FW.W.0047.060427T1957Z-060428T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
357 PM EDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

GUSTY WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL
OCCUR INTO THE EARLY EVENING HOURS TODAY BEHIND A COLD FRONT. A
RED FLAG WARNING HAS BEEN ISSUED FOR WINDS IN EXCESS OF 15 MPH
AND MINIMUM RELATIVE HUMIDITY BELOW 35 PERCENT.. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ058-280400-
/O.CON.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
OKEECHOBEE-
357 PM EDT THU APR 27 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

GUSTY WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL
OCCUR INTO THE EARLY EVENING HOURS TODAY BEHIND A COLD FRONT. A
RED FLAG WARNING HAS BEEN ISSUED FOR WINDS IN EXCESS OF 15 MPH
AND MINIMUM RELATIVE HUMIDITY BELOW 35 PERCENT.. 

NORTHEAST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH
BY THE AFTERNOON. DRIER AIR WILL SETTLE ACROSS THE INTERIOR OF
EAST CENTRAL FLORIDA AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL BELOW 35 PERCENT FOR AT LEAST 4 HOURS FRIDAY AFTERNOON AND
EARLY EVENING...WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$
1 follow-up statement
000 
WWUS82 KMLB 280004
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
804 PM EDT THU APR 27 2006

...FIRE WEATHER WATCH FRIDAY AFTERNOON AND EARLY EVENING FOR LOW
DURATION RH AND WINDS...

FLZ041-044>046-053-144-281000-
/O.EXP.KMLB.FW.W.0047.000000T0000Z-060428T0000Z/
/O.CON.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
804 PM EDT THU APR 27 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

NORTHEAST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH
BY THE AFTERNOON. DRIER AIR WILL SETTLE ACROSS THE INTERIOR OF
EAST CENTRAL FLORIDA AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL BELOW 35 PERCENT FOR AT LEAST 4 HOURS FRIDAY AFTERNOON AND
EARLY EVENING...WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-141-147-280115-
/O.EXP.KMLB.FW.W.0047.000000T0000Z-060428T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
804 PM EDT THU APR 27 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

FLZ058-281000-
/O.CON.KMLB.FW.A.0039.060428T1700Z-060428T2300Z/
OKEECHOBEE-
804 PM EDT THU APR 27 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

NORTHEAST WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 15 TO 20 MPH
BY THE AFTERNOON. DRIER AIR WILL SETTLE ACROSS THE INTERIOR OF
EAST CENTRAL FLORIDA AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO
FALL BELOW 35 PERCENT FOR AT LEAST 4 HOURS FRIDAY AFTERNOON AND
EARLY EVENING...WHICH WILL LEAD TO INCREASED FIRE SENSITIVITY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 27, 2:20 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 27, 2:20 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT THU APR 27 2006

.DISCUSSION...

SFC COOL FRONT IS BECOMING DIFFUSE AS IT MOVES THRU THE NRN CWA.
DRY AIR ALOFT HAS OVERSPREAD ALL OF ECFL AND HAS SQUASHED ALL THE
CONVECTION OVER LAND...LEAVING A LONE MARINE MINI-SUPERCELL OFFSHORE
COCOA BEACH FOR WHICH AN SMW WAS RECENTLY ISSUED. HIGH PRES AND ASCD
N-NE FLOW OF DRY AIR WILL TAKE HOLD OVER THE RGN THRU TOMORROW WITH
MAX/MIN TEMPS A SOLID 7-10F COOLER THAN THE LAST FEW DAYS.

FRI NIGHT-SAT NIGHT...STRONG AREA OF HIGH PRESSURE WILL BUILD DOWN
THE EAST SIDE OF THE APPALACHIANS INTO FLORIDA. BRISK ONSHORE FLOW
AROUND THE HIGH WILL KEEP TEMPERATURES ABOVE AVERAGE ALONG THE COAST
FRI NIGHT (LOWER-MID 60S) AND BELOW AVERAGE (AROUND 80) SAT
AFTERNOON. MID-UPPER LEVEL RIDGE WILL SLIDE EASTWARD ACROSS THE DEEP
SOUTH SAT NIGHT...PRODUCING GENERALLY DRY AND STABLE CONDITIONS.

SUN-THU...SOME MOISTURE WILL ADVANCE EASTWARD TOWARDS THE AREA WELL
AHEAD OF A CUTOFF LOW ACROSS THE SOUTHERN PLAINS SUN. WITH THE RIDGE
IN PLACE AND LACK OF UPPER-LEVEL SUPPORT...WILL CONTINUE WITH ONLY
20 PERCENT POPS ACROSS THE NORTH AND BELOW 00Z MEX GUIDANCE. WARMUP
THROUGH THE 80S WILL TAKE PLACE THROUGH MIDWEEK. REMNANTS OF THE
PLAINS CUTOFF LOW WILL SLIDE TO OUR NORTH AS A WEAK TROUGH
WED...THOUGH WITH THE LACK OF DEEPER MOISTURE WILL KEEP THE FCST
PRECIPITATION-FREE AT THIS TIME. RIDGE WILL BUILD BACK ACROSS THE
EAST COAST LATE IN THE WEEK.

&&

.MARINE...WINDS WILL VEER FORM THE PERSISTENT OFFSHORE FLOW OF THE
PAST FEW DAYS. TO N-NE OVERNIGHT WITH SEAS BUILDING BACK INTO THE
3-5FT RANGE TONIGHT AND 4-6FT FRIDAY AFTN.

HAZARDOUS BOATING CONDITIONS ARE EXPECTED THIS WEEKEND AS LARGE
SWELLS EMANATE FROM A STRONG LOW PRESSURE SYSTEM IN THE OPEN
ATLANTIC. WAVE WAVE CONTINUES TO TREND HIGHER WITH EACH SUCCESSIVE
RUN...INDICATING COMBINED SEAS AS HIGH AS 10-12 FT. NORTHEAST WINDS
AROUND 20 KT WILL ALSO CREATE DANGEROUS CONDITIONS FOR SMALL CRAFT
ALONG THE IMMEDIATE SHORE AND IN THE INTRACOASTAL WATERWAY. WINDS
AND SEAS WILL SUBSIDE EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS
THE AREA.

&&

.AVIATION...VFR.

&&

.FIRE WEATHER...PLAN TO DEFER WARNING DECISION TO THE MID SHIFT.
HOWEVER...RH VALUES FOR FRIDAY LOOK CLOSE TO CRITERIA ACROSS THE
NORTH INTR WITH WINDS OF AT LEAST 15 MPH LIKELY. LAKE COUNTY LOOKS
TO DROP INTO THE M-U20S...SO PROBABLY LOOKING AT AN RFW THERE...AND
PERHAPS PARTS OF SEMINOLE/ORANGE/OSCEOLA/WRN VOLUSIA AS WELL. WITH
THE BREEZY ONSHORE FLOW...LONG DURATIONS OF LOW RH ARE NOT EXPECTED
THIS WEEKEND. HOWEVER...WESTERN LAKE COUNTY MAY SEE RH VALUES AS LOW
AS 40 PERCENT SAT AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  61  78  60  77 /   0   0   0   0
MCO  60  84  60  80 /   0   0   0   0
MLB  63  80  64  77 /   0   0   0   0
VRB  64  80  61  79 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 FIRE WX WATCH FRI AFTN FOR INTERIOR COUNTIES OF ECFL.

&&

SHORT TERM...CRISTALDI
LONG TERM....HIRSCH
Hazardous weather outlook, Apr 27, 4:53 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
453 AM EDT THU APR 27 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
272000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
453 AM EDT THU APR 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND ISOLATED LIGHTNING STORMS WILL BE POSSIBLE
AHEAD OF A COLD FRONT THAT WILL PUSH DOWN THE FLORIDA PENINSULA
TODAY. THE ACTIVITY WILL BEGIN TO DIMINISH FROM NORTH TO SOUTH
STARTING MID MORNING...WITH MOST OF THE SHOWERS AND STORMS PUSHING
SOUTH OF EAST CENTRAL FLORIDA BY EARLY THIS AFTERNOON.

...WIND AND SEA IMPACT...
WINDS WILL INCREASE TO 15 TO 20 KNOTS NEAR SHORE AND AROUND 20 KNOTS
OFFSHORE AND SHIFT TO NORTHWESTERLY TODAY AS A COLD FRONT SWEEPS
DOWN THE WATERS. A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN POSTED
BEYOND 20 NM OFFSHORE TODAY...AND SMALL CRAFT SHOULD EXERCISE CAUTION
CLOSER TO SHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS ARE FORECAST TO VEER FROM NORTHEAST TO EAST FRIDAY THROUGH
SATURDAY AND INCREASE TO 15 TO 20 KNOTS OVER THE COASTAL WATERS.
ADDITIONALLY...NORTHEAST SWELLS ARE FORECAST TO BUILD FRIDAY
THROUGH MONDAY...WITH COMBINED SEA HEIGHTS REACHING 5 TO 7 FEET
NEAR SHORE AND UP TO 9 FEET OFFSHORE BY SATURDAY.

LOW AFTERNOON HUMIDITIES AND NORTHEAST WINDS OF 15 TO 20 MPH
FRIDAY WILL LEAD TO INCREASED FIRE SENSITIVITY...ESPECIALLY OVER
THE INTERIOR SECTIONS IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:08 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia23 hr
Apr 27, 1:34 PM EDTSpecial Marine WarningMLB56 min

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.